Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 3:27 PM CDT for Harper County, Kingman County, Sedgwick County, Kansas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2007, 3:27 PM CDT (20:27 UTC)
- Expired
- Oct 14, 2007, 4:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harper County, KS, Kingman County, KS, Sedgwick County, KS
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 3:47 PM CDT | HAIL 1 | 1 Sw Harper, KS | |
| Oct 14, 4:11 PM CDT | HAIL 0.88 | 8 W Anthony, KS | COVERING THE GROUND. |
| Oct 14, 4:23 PM CDT | TSTM WND GST 60 | 2 S Harper, KS | NEAR JUNCTION OF K-2 AND HIGHWAY 160. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 2:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 142027
SVRICT
KSC077-095-173-142130-
/O.NEW.KICT.SV.W.0152.071014T2027Z-071014T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 430 PM CDT.
* AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR CORWIN...OR 14 MILES SOUTHWEST OF ANTHONY...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ANTHONY...ATTICA...CHENEY...CORWIN...DANVILLE...GARDEN PLAIN...
HARPER...MT VERNON...NORWICH...RAGO...RUNNYMEDE...SPIVEY...
WALDRON...MURDOCK...CRYSTAL SPRINGS.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2027Z 209DEG 44KT 3709 9823
$$
COX6 follow-up statements
000
WWUS53 KICT 142039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
339 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES WEST OF ANTHONY...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR HARPER BY 350 PM CDT.
5 MILES NORTHWEST OF NORWICH BY 405 PM CDT.
NEAR CHENEY BY 420 PM CDT.
6 MILES NORTHWEST OF GARDEN PLAIN BY 425 PM CDT.
THE TOWNS OF CRYSTAL SPRINGS...RUNNYMEDE AND MURDOCK ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2039Z 209DEG 44KT 3721 9812
$$
BOWMAN000
WWUS53 KICT 142044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
343 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HARPER...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NORWICH BY 405 PM CDT.
NEAR CHENEY BY 420 PM CDT.
5 MILES NORTHWEST OF GARDEN PLAIN BY 425 PM CDT.
THE TOWNS OF CRYSTAL SPRINGS...RUNNYMEDE AND MURDOCK ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2043Z 209DEG 44KT 3725 9808
$$
BOWMAN000
WWUS53 KICT 142051
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
349 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
349 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 347 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
HARPER...MOVING NORTHEAST AT 50 MPH. WIND GUSTS TO 60 MPH ARE ALSO
POSSIBLE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NORWICH BY 405 PM CDT.
NEAR CHENEY BY 420 PM CDT.
5 MILES NORTHWEST OF GARDEN PLAIN BY 425 PM CDT.
THE TOWNS OF RUNNYMEDE AND MURDOCK ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2049Z 209DEG 44KT 3730 9804
$$
BOWMAN000
WWUS53 KICT 142054
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
353 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HARPER...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NORWICH BY 405 PM CDT.
NEAR CHENEY BY 420 PM CDT.
5 MILES NORTHWEST OF GARDEN PLAIN BY 425 PM CDT.
THE TOWNS OF RUNNYMEDE AND MURDOCK ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER INCH HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2053Z 209DEG 44KT 3734 9801
$$
BOWMAN000
WWUS53 KICT 142101
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
358 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR CORWIN...OR 7 MILES EAST OF HAZELTON...MOVING NORTHEAST AT 55
MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ATTICA BY 410 PM CDT.
NEAR HARPER BY 415 PM CDT.
6 MILES WEST OF NORWICH BY 430 PM CDT.
THE TOWNS OF CORWIN...CRYSTAL SPRINGS...RUNNYMEDE AND RAGO ARE ALSO
IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF
RUNNYMEDE OR ABOUT 8 MILES SOUTHWEST OF NORWICH. THIS STORM IS
MOVING TO THE NORTHEAST 50 MPH AND HAS A HISTORY OF PRODUCING
QUARTER SIZE HAIL. THE TOWNS OF NORWICH AND CHENEY ARE IN THE PATH
OF THIS STORM.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2058Z 216DEG 50KT 3710 9827
$$
BOWMAN000
WWUS53 KICT 142111
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT SUN OCT 14 2007
KSC077-095-173-142130-
/O.CON.KICT.SV.W.0152.000000T0000Z-071014T2130Z/
SEDGWICK KS-KINGMAN KS-HARPER KS-
410 PM CDT SUN OCT 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER...
EASTERN KINGMAN AND SOUTHWESTERN SEDGWICK COUNTIES UNTIL 430 PM
CDT...
AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 3 MILES SOUTH OF ATTICA...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR HARPER BY 420 PM CDT.
THE TOWNS OF CRYSTAL SPRINGS AND RUNNYMEDE ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3703 9835 3711 9835 3772 9801 3772 9762
3746 9774 3746 9781 3733 9780 3699 9796
3698 9823
TIME...MOT...LOC 2110Z 216DEG 46KT 3722 9814
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:20 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 14, 3:20 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT SUN OCT 14 2007 .DISCUSSION... .SYNOPSIS... DEEP() MID-UPR DECK LOW MOVING SLOWLY NE OVER ERN CO PLAYING VITAL ROLE IN SEVERE THUNDERSTORM DEVELOPMENT OVER SRN/CENTRAL PLAINS THIS EVENING. STRONG-SEVERE THUNDERSTORMS HAVE ALREADY BROKEN OUT ALONG WRN CORRIDOR & THIS WAS EXPECTED CONSIDERING THESE AREAS ARE BENEATH LEFT-EXIT REGION OF 100KT 300-MB JET MAX. ALTHOUGH DIRECTIONAL DEEP-LAYER SHEAR IS LACKING DEEP-LAYER SPEED IS NOT (50KTS) & WITH MLCAPES 1500 LARGE HAIL (UP TO GOLFBALL-SIZED AND DAMAGING WINDS OF 70-80 MPH ARE LIKELY OVER CENTRAL & SC KS THIS EVENING WHERE SVR #703 IS IN EFFECT TIL 9 PM CDT. TONIGHT: WITH IMPRESSIVE MID-UPR SUPPORT INTERACTING STRNG N/NE SFC-850MB MOIST- URE MIGRATION WILL GO ALMOST FULL-THROTTLE ON POPS OVER MOST OF CENTRAL & SC KS WHERE 80-90% ASSIGNED. AS AFORE-MENTIONED MID-UPR DECK LOW LIFTS ACROSS CO/KS BORDER GREATEST STRONG (& POSSIBLY A FEW SEVERE) TSRA WILL SHIFT E TARGETING SE KS LATE TONIGHT WHERE 90-100% POPS ASSIGNED. MON & MON NIGHT: WITH MID-UPR LOW STRENGTHENING GRADUALLY AS IT LIFTS SLOWLY ACROSS KS/ NEBRASKA BORDER ATTENDANT COLD FRONT WILL SURGE E ACROSS SE KS THEREBY BRINGING FAIRLY QUICK END TO CONVECTION BY EARLY MON EVENING. ONSET OF WLY LWR DECK COMP SHOULD TEMP DROP IN CHECK WITH LOWS OF 45-50 EXPECTED MOST AREAS. TUE & TUE NIGHT: AFTER BRIEF INTERMISSION TSRA RETURN TO PRIMARILY NW CORRIDOR WHERE CLOSEST GRADUALLY INCREASING SFC-850MB SPEED CONVERGENT AXIS & WHERE ALSO ALIGNED WITH STRONG LWR-DECK MOISTURE ADVECTION. SUCH CONVECTION TO BE FURTHER AIDED BY GRADUALLY DEEPENING MID-UPR TROF MOVING E ACROSS CO/NM THATLL PROVIDE INCREASING MID-UPR DIFFLUENCE OVER THESE AREAS. WED-NEXT SUNDAY NIGHT: ANTICIPATE AN ACTIVE PERIOD AS TWO STRONG MID-UPR LONG-WAVE TROFS SURGE IN ELY MANNER ACROSS SRN PLAINS. THE 1ST SUCH MID-UPR TROF IS SCHEDULED TO CROSS THESE AREAS WED & WED NIGHT THEREBY INDUCING INTENSE SURFACE CYCLOGENESIS OVER CO/KS BORDER. IN RESPONSE STRONG NE LWR-DECK MOISTURE MIGRATION ENSUES & WITH ARRIVAL OF STRONG MID-UPR SUPPORT 40-60% POPS BEING ASSIGNED WED WITH THE HIGHER POPS ASSIGNED TO SE KS WHERE BETTER ALIGNED WITH MOISTURE AXIS & GREATEST UPR-DECK DIFFLUENCE. PRONOUNCED PROGRESSIVE NATURE OF UPR PATTERN SHOULD LIMIT SIGNIFICANT TSRA CHANCES (40-50% FOR A DAY 4 FORECAST) TO FAR SE KS WED NIGHT. LATE THU NIGHT & FRI A 2ND MID-UPR TROF STRENGTHENS RAPIDLY AS IT SURGES E IN ALMOST IDENTICAL TRACK AS ITS PREDECESSOR. ONE POTENTIAL INHIBITOR TO SIGNIFICANT TSRA DEVELOPMENT IS THAT WITH SUCH A RAPID SUCCESSION OF POTENT SYSTEMS MAY PREVENT SUFFICENT FUEL FROM RETURNING TO SC & SE KS. PER THIS REASON HAVE TAKEN CONSERVATIVE APPROACH TO POPS BY ASSIGNING 15-20% POPS TO SE KS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 55 64 49 73 / 90 20 0 0 HUTCHINSON 52 63 47 72 / 90 10 0 0 NEWTON 54 63 48 72 / 90 20 0 0 ELDORADO 57 64 48 73 / 80 30 10 0 WINFIELD-KWLD 58 66 49 75 / 90 30 0 0 RUSSELL 51 61 43 70 / 50 0 0 0 GREAT BEND 51 62 45 71 / 60 0 0 0 SALINA 53 61 46 71 / 90 10 0 0 MCPHERSON 52 62 46 71 / 90 10 0 0 COFFEYVILLE 61 69 51 76 / 100 60 10 0 CHANUTE 60 68 50 73 / 100 60 10 0 IOLA 60 68 50 72 / 100 60 10 0 PARSONS-KPPF 61 68 51 75 / 100 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 14, 11:55 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1155 AM CDT SUN OCT 14 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1155 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. THE MAIN SEVERE RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. IF A STORM CAN REMAIN ISOLATED...A BRIEF TORNADO IS ALSO POSSIBLE. AS THE STORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS ACROSS THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BEHIND THE FRONT ON MONDAY...THUNDERSTORMS MAY LINGER IN SOUTHEAST KANSAS. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT IN CENTRAL KANSAS AND WEDNESDAY THROUGH SATURDAY ACROSS THE ENTIRE AREA...AS A STRENGTHENING WEATHER SYSTEM MOVES EAST ACROSS THE CENTRAL ROCKIES. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO TO ARKANSAS CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/SCHRECK
In the hours before
Special weather statement, Oct 14, 9:49 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 949 AM CDT SUN OCT 14 2007 KSZ067-141515- RENO- 949 AM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN RENO COUNTY... AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 6 MILES SOUTHEAST OF PRESTON...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BOWMAN
Special weather statement, Oct 14, 2:42 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 242 PM CDT SUN OCT 14 2007 KSZ033-048>050-142030- ELLSWORTH-LINCOLN-RICE-SALINE- 242 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH...LINCOLN...RICE AND SALINE COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAYMOND...OR 24 MILES SOUTHEAST OF GREAT BEND...AND MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Special weather statement, Oct 14, 3:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT SUN OCT 14 2007 KSZ082-091-142115- HARPER-KINGMAN- 313 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLINGTON...OR 25 MILES SOUTHWEST OF ANTHONY...AND MOVING NORTHEAST AT 50 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 50 min |
| Oct 14, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 31 min |
| Oct 14, 2:39 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 29 min |
| Oct 14, 4:05 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 40 min |
| Oct 14, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Oct 14, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 47 min |
| Oct 14, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 60 min |
| Oct 14, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.